MAUDE Adverse Event Report: ARTHREX, INC. DRIVER, STAPLE; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. DRIVER, STAPLE; ORTHOPEDIC MANUAL SURG INSTR
Model Number DRIVER, STAPLE
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the staple handle seems to be cold welded together.There was no harm for patient, operator or third party.No further information received.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint is confirmed.One unpackaged ar-1005 serial/batch number (b)(6) was received for investigation.Functional testing found that the device outer and inner shaft were damaged.The device is not working as intended.Visual evaluation noted that the device shows damage/nicks on the knob, shaft, and jaw.Per dfu-0023 at revision 3 e.Inspection and maintenance.2.Devices with cutting functions or sharp points become dull with continuous use.This condition does not indicate a device defect.This condition indicates normal wear.Dull devices may require replacement if they no longer perform as designed.Inspection prior to use should include verifying the cutting ability and sharpness of these points and edges.The most likely cause(s) for the reported failure is the wear and tear damage incurred over repeated usage.

Brand Name
DRIVER, STAPLE
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19480596
Report Number1220246-2024-05142
Device Sequence Number11771167
Product Code LXH
UDI-Device Identifier00888867002401
UDI-Public00888867002401
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRIVER, STAPLE
Device Catalogue NumberAR-1005
Device Lot Number052113
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown